MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK FENESTRATED BIPOLAR FORCEPS
Model Number 476205-17
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Failure analysis investigations replicated and confirmed the customer-reported complaint.The primary finding of the functional test failure, specifically the sensor failure, was related to the customer-reported complaint.The instrument was found to have sensor failures based on log reviews and this was replicated during in-house testing.The instrument was installed multiple times and failed with error code 22035 p1 = 8, indicating force sensor errors or communication failure on each attempt.These errors suggest either a failure of the instrument to communicate with the system or low-level errors with the instrument's force sensors.A review of logs found multiple instances of error code 22035 with a p1 value of 8, indicating force sensor errors or communication failure.The root cause of this complaint is not determinable.The instrument will be transferred to engineering for further investigation.Additional observations not reported by the site include: the instrument was found to have damaged conductor wire insulation at the yaw pulley.There was fragmentation of the insulation approximately 2.56mm x 0.70mm in size, and the internal conductor wires were damaged and had exposed internal wire, though the internal wire was not frayed or fully broken.Energy was not delivered as it failed engagement on the in-house system.The instrument passed the electrical continuity test.Further inspection found no abnormally sharp or damaged components that could have contributed to the cable breaking.Common causes of damaged insulation on instrument conductor wires, particularly bipolar, are attributed to mechanical impacts, such as accidental drops or collisions with other instruments or hard surfaces during handling or use.The complaint was confirmed based on failure analysis, which indicates that the device may have contribute to the customer reported issue.
 
Event or Problem Description
It was reported that the or staff called to report an issue with force feedback instruments, which had already been reported in a previous service request.The caller mentioned that the surgeon had to try three different bipolar force feedback instruments, all of which were rejected, leading the staff to use a normal bipolar instrument to continue the procedure.The caller did not have additional information about the issue.The technical support engineer reviewed the logs and confirmed the issue, advising that one of the force feedback instruments be returned for failure analysis.The customer reported event has no report of patient injury.

Brand Name
FORCE FEEDBACK
Common Device Name
FORCE FEEDBACK FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23761868
Report Number2955842-2025-48045
Device Sequence Number16038559
Product Code NAY
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K243641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number476205-17
Device Catalogue Number476205
Device Lot NumberU10250310 0051
Date Returned to Manufacturer11/14/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/20/2025
Supplement Date Received by Manufacturer09/23/2026
Initial Report FDA Received Date12/09/2025
Supplement Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown